Vyvanse, when used as prescribed by a doctor can work well for treatment of ADHD/ADD in children and adults. However, a user can easily build tolerance and develop dependence to Vyvanse if the drug is abused. Users can become highly addicted to this stimulant drug with continued abuse. Vyvanse withdrawal symptoms can be experienced by the user. Withdrawal can occur when a person abruptly stops using the drug.
According to the U.S. Food and Drug Administration, Vyvanse is an amphetamine, and it is classified as a schedule II controlled substance. Amphetamines have been extensively abused by people. Tolerance, extreme psychological dependence and severe social disability has occurred due to the abuse of amphetamines.
What are Some Vyvanse Withdrawal Symptoms that a User may Experience?
If you or a loved one is using Vyvanse and have developed dependence for it, suddenly stopping could cause uncomfortable withdrawal symptoms. Some people will end up taking more Vyvanse to stop the discomfort. This creates a cycle that can be dangerous to a user’s overall health. If Vyvanse is used to get high, then it is being abused and it is also illegal to use it in any other manner other than prescribed by a doctor. When you stop use abruptly, some possible withdrawal symptoms you may experience include:
- Increased heart rate
- Mood swings
- Blurred vision
- Muscle twitching
- Extreme fatigue
- Chest pain
- Nausea and/or vomiting
- Aggressive behavior
- Shortness of breath
- Lack of motivation
- Problems concentrating
The withdrawal symptoms listed above does not mean that you will experience them if you suddenly stopped taking Vyvanse. These are symptoms that have been experienced by different people. You may experience one, several or none at all. It can depend on amount taken, length of time it has been used, and whether you are misusing your prescription, or abusing Vyvanse and buying it illegally to get high.
How Long Can Vyvanse Withdrawal Symptoms Last?
For most people experiencing withdrawal from Vyvanse -symptoms may last for about 2 weeks. Some experiencing uncomfortable symptoms such as slight depression and fatigue. However, for some users it can be quite hard to manage the symptoms, and may need professional medical help. Chronic abusers of Vyvanse may experience psychosis from heavy intoxication of the drug.
According to the U.S. Food and Drug Administration, chronic intoxication of amphetamines (such as Vyvanse) can cause severe dermatoses, insomnia, irritability, hyperactivity, and personality changes. The most severe manifestation of chronic intoxication is psychosis, often clinically indistinguishable from schizophrenia.
Treatment for Vyvanse Dependence
If you or a loved one have built dependence for the drug and would like to stop using it, but are afraid of dealing with withdrawal symptoms, then getting professional treatment is recommended. With the assistance of medical professional, discontinuing Vyvanse can be accomplished safely, and withdrawal symptoms can be significantly minimized or eliminated completely.
Speak to your doctor about quitting Vyvanse, or talk to a substance abuse specialist that will help guide you in the right direction to get the treatment you need, especially if you have been using Vyvanse just to get high, and have become addicted to it. You can avoid the dangerous Vyvanse withdrawal symptomsthat may be experienced from abruptly stopping the chronic abuse of the drug.